Alert archive / Missouri / Flood Watches in 2009

Flood Watch 1, NWS St. Louis, MO

November 15, 200926 counties in Missouri; 11 counties in Illinois

NWS St. Louis, MO issued this flood watch at Nov 15, 2009, 2:02 PM CST for 26 counties in Missouri; 11 counties in Illinois. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2009, 2:02 PM CST (20:02 UTC)
Expired
Nov 17, 2009, 2:58 AM CST
In force
37 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 37 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Nov 15, 11:49 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 15, 11:49 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST SUN NOV 15 2009

.DISCUSSION...
/152 AM CST SUN NOV 15 2009/

MODEL GUIDANCE CONTINUES TO HONE IN ON UPPER LOW EVOLUTION AND TRACK
WITH A COMPLETELY CUT-OFF AND SLOWER SOLUTION DEPICTED. A PROLONGED
PERIOD OF RAINFALL IS EXPECTED WITH A WIDESPREAD STORM TOTAL OF 2
TO 4 INCHES FORECAST BY WEDNESDAY MORNING. WILL REISSUE THE ESF
FOR THE POTENTIAL OF RENEWED RIVER FLOODING.

COLD FRONT HAS MADE IT TO A KFAM...KSAR...KSLO LINE AS OF 1 AM AND
SLOWED TO A SNAILS PACE...IF NOT COMPLETELY STALLED. A NARROW LINE
OF SHOWERS EXTENDS FROM SOUTH OF KANSAS CITY TO JUST NORTH OF QUINCY
ILLINOIS.

I EXPECT THE SHOWERS TO INCREASE IN COVERAGE THIS MORNING AND
SOLIDIFY INTO A RAIN SHIELD THIS AFTERNOON ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. THIS WILL BE IN RESPONSE TO INCREASED
FRONTOGENESIS AND THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
MOVING ACROSS THE REGION. HAVE TRIED TO DEPICT THE TIGHT POP
GRADIENT THAT MODEL GUIDANCE CONTINUES TO ADVERTISE WITH A SLOW
PROGRESSION OF CATEGORICAL POPS SOUTHWARD THIS AFTERNOON. APPEARS
ST. LOUIS AREA MAY ONLY SEE A FEW SHOWERS OR SPRINKLES UNTIL LATE IN
THE AFTERNOON OR EARLY THIS EVENING WHEN RAIN SHIELD OVERSPREADS THE
METRO.

A SURFACE LOW WILL DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AS THE
UPPER LOW APPROACHES THE REGION TONIGHT AND MONDAY. THE SURFACE LOW
WILL OCCLUDE...WRAPPING BACK UNDER THE UPPER LOW MONDAY NIGHT INTO
TUESDAY...WITH A COMPLETELY STACKED LOW PRESSURE SYSTEM EXPECTED TO
BE CENTERED ACROSS MISSOURI BY WEDNESDAY MORNING. OCCASIONAL RAIN
CAN BE EXPECTED MONDAY AND TUESDAY...TAPERING OFF TO SHOWERS BY
WEDNESDAY. MINIMAL DIURNAL TEMPERATURE SWINGS ARE EXPECTED THROUGH
MIDWEEK WITH CLOUDS AND PRECIPITATION.

CVKING

&&

.AVIATION...
/1142 AM CST SUN NOV 15 2009/

FOR THE 18Z TAFS...
RAIN AND IFR CIGS WILL OVERSPREAD THE AREA FROM WEST TO EAST
THROUGH THE AFTERNOON AND EARLY EVENING. ONCE CONDITIONS GO
DOWN...IT LOOKS LIKE WELL SEE IFR...AND POTENTIALLY LIFR
CONDITIONS PREVAIL THROUGH MIDWEEK. NOT SURE WELL SEE MUCH MORE
THAN A TEMPORARY BREAK UNTIL THE UPPER LEVEL STORM SYSTEM WHICH IS
CAUSING THIS WEATHER EJECTS NORTHEAST ON THURSDAY.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 15, 8:56 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CST SUN NOV 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
856 AM CST SUN NOV 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL AND
NORTHEAST MISSOURI THIS MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF
RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED
POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR
SPECIFIC DETAILS.

MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF
RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED
POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR
SPECIFIC DETAILS.

MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 11:25 AM CSTFlash Flood WarningLSXCallaway, Cole6 hr
Nov 15, 1:43 PM CSTRiver Flood WarningLSXCole47 hr
Nov 15, 3:15 PM CSTFlash Flood WarningLSXOsage6 hr
Nov 15, 5:40 PM CSTAreal Flood WarningLSXCallaway18 hr

Nearby

Flood Watches in Missouri, 2009Flood Watches in Illinois, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.